Tuesday, April 3, 2007

FINALLY turning a corner!!!

Before I even start this post let me tell you all, if you ever get prescribed Zyrtec by your doctor, pray and pray hard that you are not one of the unlucky ones that don't do well with this drug.

I have NEVER in my life felt so sick and like I was going to die. Seriously! Since friday morning I've been walking around like a zombie, disconnected, groggy, not myself, dizzy, lightheaded, headaches, foggy, heavy head....you name it, I had it. It was THE worst feeling in the world. I just can't believe that this one drug could have such an effect on my body. After looking online I came upon a site with tons of people complaining about the same thing.

Everyone's body chemistry is different and I guess I'm just one of the weaker ones. Any kind of drug that says "May make you drowsy" is enough to put me to sleep, so I would have appreciated it if my doctor had told me the side effects of Zyrtec. Drowsiness, lightheaded, dizzyness......THAT right there would have been a huge signal for me not to take it.

I have not touched zyrtec since thursday and I actually threw it away. Today is the first day (5 days later) that I feel 90% back to normal. It's pretty scary when you visit the ER twice in one week, yep, that is where I was saturday after my "Five Senses Saturday" post. I thought I was doing ok but right after I got off the computer I was hit by another wave of dizziness, I had enough of it so I drove myself and the kids to the ER. Unfortunately Curt had weekend duty and was already working, the way I was feeling I wasn't going to sit around waiting to see if his bosses would let him off work.....the hospital is just 2 blocks down from me anyway.

The minute your husband and children start looking worried and asking what is wrong with you, YOU KNOW it's time to do something about it. I never want my children to worry about me like that again.

Anyway, thank you to those that sent out a prayer, I do feel much better today, hopefully I can continue to feel this way, the ER doctor said it would take a few days to get Zyrtec out of my system, can't get out fast enough for me.

On to moving news, Curt has his briefing appointment this afternoon so by tomorrow we'll have a better idea on housing, dates, moving dates etc. I just can't wait actually, we're all excited to get on with it.

I think the worst is always the months in between, there is so much planning and I'm one of those people who just wants to GO. If you tell me I am moving, then let me move NOW. LOL

I want to quickly send out a hug and kiss to Anabela in Johannesburg, thank you so much for the comments you have been leaving, I'm SOOOOO excited to know that you read my blog :) BTW, your book is going to be mailed this week, hope you enjoy it :)

Of course I have to mention my stepmother too, she finally was able to leave comments too, so I'm SUPER thrilled and happy for that :) Nela, beijinhos grandes :)

Well I can't push it, watching tv and being on the computer just makes my headache worse, so I better squidaddle on out of here. Have a great day everyone :)

God Bless,


Susanne said...

Reactions to meds are the worst! Glad you're coming out of it.

Ribbon Rock Star said...

I am glad you are starting to feel better. I will have to remember JUST SAY NO to Zyrtec!!

Good luck with the "moving" stuff!


Looney Mom said...

Bummer on the meds. I hate that. It's SUPPOSED to make you feel better but winds up making you feel worse?!?! It's like the commercials with their list of 500 side effects and it makes you just want to suffer with the original one or two.

How exciting on moving. I've been a bad blogger and not really keeping up. I hope to not be away so much anymore. Good luck with all the packing and stuff!

Michelle said...

I'm hoping that you're feeling better ..not good about the meds..:( hugs

Faith said...

Wow I take Zyrtec-D but I have been fortunate. It cured my horrible allergies. I am back up and running. Email me for the website address. I have been keeping up with you and I am thrilled about your move. Closer to the south :-) HEHE I love California and you will love Arizona.

Anabela said...

Hi there, it took Nela and I a while to figure it out (us, non-technical types), but now that we have, you can't get rid of us :)
Glad to hear you're on the mend. I once moaned at a doctor for not having told me about side effects of something he'd prescribed, and the anwswer I got was "Even asprin has a long list of side-effects, doctors can't tell you EVERYTHING" What a cheek! Btw, thanks so much for the book; I could hardly believe it when Nela told me - I hope it won't be too expensive to post... Have a great day.

Sarah said...

Poor you. (((HUGS))) I'm sick again too - what's going on??!! I think I've had about 2 healthy days since before Christmas!! You'll be in my prayers chuck xxxlove Sarah

Jia said...

Girl you need to find yourself a good herbalist and naturopath! Poor thing! I hope you get to feeling much better!

Christina said...

Sorry to hear you were sick, but I hope you are getting better quickly, especially with the upcoming move. I don't know how I missed this, but I really am praying for you to feel better. Can you believe one little pill can do so much damage. Thankfully it is not long term.

annie said...

Sometimes it is scary to listen to or look at the side effects of drugs... They had izzy on about 15 medications when we first brought her home and I sat down one day and looked each one up and was shocked at all the bad things that they could cause, almost worse than what they were being used for! Took about four months to wean off all the drugs for her. I am happy to hear you are beginning to feel more like yourself. As a mom you can't afford to not be at least 90% right? Prayers and blessings for you and yours Sandra.


Kara said...

Yikes, I'm glad you are starting to feel better.

GiBee said...

I've actually been feeling strangely dizzy lately, and I just started up on my zyrtec a couple weeks ago. I wonder if the two are connected?

Thanks for the head's up!

Blessed Beyond Measure said...

Its scary that it takes awhile for the stuff to be in your system enough to throw you for such a loop, then days again to get it out. I take Allegra for allergies and never have any reactions thank goodness. Hope youre able to find something that will work without the awful side effects.